MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 6/5 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 6/5 X 13MM; DENTAL IMPLANT
Model Number XIITP6513
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight: patient weight not provided.
 
Event or Problem Description
It was reported that the implant became stripped during placement.Procedure was completed using a larger implant.
 
Event or Problem Description
No additional event information was received at the time of this report.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2022-00818-1.This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: type of investigation codes were updated: 3331 and 4109 and 4111.H6: investigation findings code was updated: 180.H6: investigation conclusion code was updated: 4307.The reported item was returned for investigation.Visual inspection of the as returned product identified worn markings and worn/damage drive feature.Based on the evaluation, the device malfunction has occurred.However, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were likely within specifications and likely conforming when they left zimmer biomet.Dhr review was completed for the subject.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for similar event and no other complaint was identified.The reported event could not be recreated due to the nature of the dental device and event and the complaint is related to the functional performance of the device.A definitive root cause could not be identified.However, based on the investigation and risk file review, the most likely cause determined from the investigation is torque applied during placement/seating exceeds recommended value, clinician inadvertently selects an instrument with the wrong drive feature to place/seat the implant, clinician inadvertently selects drill unit speed that exceeds recommended value for implant placement and final seating and the clinician does not follow the recommended protocol for product placement and final seating.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
OSSEOTITE® TAPERED CERTAIN® PREVAIL® IMPLANT 6/5 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14526209
Report Number0001038806-2022-00817
Device Sequence Number17306601
Product Code DZE
UDI-Device Identifier00844868022220
UDI-Public(01)00844868022220(17)260609(10)2021050679
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2026
Device Model NumberXIITP6513
Device Catalogue NumberXIITP6513
Device Lot Number2021050679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age51 YR
Patient SexMale